Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Metabolism, Testosterone, HARRT, and Weight gain.
Aug 11, 2006

Here is my problem. I quit smoking in Jan. of '06. I promptly put on 35 lbs. after that. I then started dieting. Sticking to a low carb diet like glue. I also must tell you that I am taking Travada, Norvir, and Reytez. I Started walking 6 miles every other day. Now my problem is that I have not b een able to loose but 15 lbs in the first 3 weeks. It seems that my metabolism has come to a halt. Also when I went to my doctor for my checkup, he found that my liver was enlarged by 2 cm. and also that my testosterone had drastickly dropped. By all rights, I should be loosing alot of weight in the last 3 months that I have been dieting, but I am not loosing a thing. My T cells are up to 800, and my viral load is undetectable. My BP is normal as well. Why can I not loose the weight. It really bothers me as I am now 309 lbs. Which is just as unhealthy as smoking. What can I do? Getting really discouraged. Can you help?

Dan S

Response from Dr. Henry

If your testosterone level is below normal testosterone replacement can increase energy in some patients and help sustain exercise. You may want to check your thyroid status as well. I thorough nutrition review is often helpful as is a consultation with a personal trainer to design a custon exercise routine for yourself. From the HIV perspective your current regimen os relatively fat friendly so I wouldn't expect any change in treatment wouuld clearly impact your weight difficulties. KH



Previous
Muscle weakness
Next
Lexiva & Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement